MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 5-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 5-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J495G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, it was reported by the distributor per the account: the customer states they have ordered this item on several orders and have found that the suture does not stay attached to the needle it falls off with very little force if any at all they believe this is defective and they have four box with this lot.Customer would like replacement with a different lot stating they believe this lot to be.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The actual device batch number associated with this event is not known.The following possible lot numbers were reported: attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was reported that ".Ordered this item on several orders and have found that the suture does not stay attached to the needle it falls off with very little force if any at all." did the event occur during one or multiple patient procedures? what is the total number of procedures? what is the total number of devices affected per procedure? have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).Is the device or samples from the same lot available for analysis? if yes, to whom should the shipper kit be sent? (please provide contact name, department, street address including zip, no po box please, email address, and phone number) please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/3/2024.Additional information was requested, the following was obtained: did the event occur during one or multiple patient procedures? yes, during mohs/ surgery.What is the total number of procedures? 3-4 total surgeries.What is the total number of devices affected per procedure? 2 - then changed to a different suture.Have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).None, just this complaint.Is the device or samples from the same lot available for analysis? if yes, to whom should the shipper kit be sent? (please provide contact name, department, street address including zip, no po box please, email address, and phone number) yes, i have all defective sutures at my desk.Please send to (b)(6), cma clinical department - at address listed below.Please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) (b)(6), cma this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2024-03832, 2210968-2024-03834.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4).Corrected information: d 9.Device available for evaluation?, h 3.Device evaluated by manufacturer?, h 6.Component code, h 6.Type of investigation, h 6.Type of investigation, h 6.Investigation conclusions h6 component code: g07002 - no device problem found additional information: d 9.Date device returned to manufacturer, d 9.Is device returned to manufacturer? investigation summary 1
=
> the product was returned to ethicon for evaluation.Twenty-eight representative unopened samples and one empty opened sample that pertain to product code j495g were received for analysis.Upon initial inspection of the samples, no external damages were observed on the external packets.As per the sampling plan, a visual inspection was performed on thirteen samples.The packets were open, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related no defects were observed during evaluation.A functional test was performed using instron equipment and the pull force result was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Investigation summary 2
=
> the product was returned to ethicon for evaluation.One open sample that pertains to the product j495g was received for analysis.During the visual inspection of the detached needle, the swage and attachment area were noted to be as expected.The barrel hole was examined under magnification and remnant suture was noted.The suture end was observed to be severely cut therefore this resulted in a clip off defect.Based on the information currently available, clip off was identified during the investigation of the sample received.Investigation summary 3
=
> the product was returned to ethicon for evaluation.One open sample that pertains to the product j495g was received for analysis.During the visual inspection of the detached needle, the swage and attachment area were noted to be as expected.The barrel hole was examined under magnification and remnant suture was noted.The suture end was observed to be severely cut therefore this resulted in a clip off defect.Based on the information currently available, clip off was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/13/2024 additional information: d4 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD UD 18IN 5-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC. JUAREZ
calle durango #2751
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, TX 08869
9083863534
MDR Report Key18935814
Report Number2210968-2024-03223
Device Sequence Number6886897
Product Code GAM
UDI-Device Identifier10705031040557
UDI-Public(01)10705031040557(11)230911(17)280831(10)TKMDRT
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ495G
Device Lot NumberTKMDRT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/19/2024
05/14/2024
07/18/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date04/03/2024
06/10/2024
08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown